To the Editor.
—Since our work was referenced and, we believe, unfairly dismissed by Robin and colleagues,1 we would like to clarify our study regarding pilocarpine therapy after argon laser trabeculoplasty.2 The authors correctly stated that our study demonstrated a reduction in both the frequency and incidence of post-laser trabeculoplasty intraocular pressure (IOP) spikes when 4% pilocarpine was administered postoperatively. Their statement that our "study has not been confirmed by other authors" misleads the reader by suggesting that subsequent studies have disproved our results. To the best of our knowledge, the study has not been systematically repeated by any others, thus neither confirming nor refuting the results. The reference to our report as a "pilot study" is also misleading. In fact, it included a prospective, doublemasked study of 44 patients, more than half as many as Robin and associates have exposed to ALO 2145 [2-(4-amino-2,6-dichloro)-phenylimino-imidazolidine].We were as
Ofner S, Van Buskirk EM, Samples JR. Medical Therapy for the Acute Postoperative Intraocular Pressure Rise Following Argon Laser Trabeculoplasty. Arch Ophthalmol. 1987;105(11):1476–1477. doi:https://doi.org/10.1001/archopht.1987.01060110022005
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: